Alert archive / Maryland / Tornado Warnings in 2005
Tornado Warning 15, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Jul 30, 2005, 9:09 AM EDT for Somerset County, Maryland. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2005, 9:09 AM EDT (13:09 UTC)
- Expired
- Jul 30, 2005, 9:38 AM EDT
- In force
- 29 min
- Issued by
- NWS Wakefield, VA
- Area
- Counties, with a storm outline in the text
County Somerset County, MD
The radar
The Dover AFB radar (KDOX), 86 km from the middle of the area, began a volume at 13:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 1.2 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 890 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KAKQ 301312 TORAKQ MDC039-301345- /O.NEW.KAKQ.TO.W.0015.050730T1309Z-050730T1345Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 909 AM EDT SAT JUL 30 2005 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * TORNADO WARNING FOR... SOMERSET COUNTY IN SOUTHEAST MARYLAND * UNTIL 945 AM EDT * AT AROUND 900 AM EDT...THE PUBLIC REPORTED A WATERSPOUT OVER THE MANOKIN RIVER. THE WATERSPOUT MAY BRIEFLY TOUCHDOWN NEAR RUMBLEY BEFORE DISSIPATING OVER LAND. * THE TORNADO IS EXPECTED TO BE NEAR... RUMBLEY BY 915 AM EDT... FAIRMOUNT BY 930 AM EDT... LAT...LON 3822 7593 3805 7600 3794 7572 3815 7562 $$ CULLEN
1 follow-up statement
000 WWUS51 KAKQ 301338 SVSAKQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 937 AM EDT SAT JUL 30 2005 MDC039-301347- /O.CAN.KAKQ.TO.W.0015.000000T0000Z-050730T1345Z/ SOMERSET MD- 937 AM EDT SAT JUL 30 2005 ...THE TORNADO WARNING FOR SOMERSET COUNTY IS CANCELLED... THE WATERSPOUT OVER THE MANOKIN RIVER HAS DISSIPATED BEFORE REACHING LAND...THEREFORE THE TORNADO WARNING IS CANCELLED. LAT...LON 3822 7593 3805 7600 3794 7572 3815 7562 $$ CULLEN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jul 30, 3:55 AM EDT, 5 hours 14 minutes earlier.
Area forecast discussion, Jul 30, 3:55 AM EDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 355 AM EDT SAT JUL 30 2005 .SHORT TERM (TODAY THROUGH MONDAY)... BROAD MEAN NRN STREAM UPR TROF AXIS TO CONT ITS GRDL DRFT E THRU THE NEXT FEW DAYS. THIS MEANS THE DEEPER MOISTURE WL ALSO GRDLY BE PUSHED E AND S. BASED ON CURRENT RADAR AND SAT PIX...ONE CNTR OF LLVL FRCG AND ASSOC CNVCTN EXITING ERN VA/NC...WTH JUST SCT SHRA UPSTREAM IN CAROLINAS. SO...SCT ACTVTY THIS MORNING...THEN NEW DVLPMT OVR SRN AREAS TO INCRS CVRG OVER SRN AREAS THS AFTN AND EVENING. TEMPS IN 80S WTH OCNL THIN SPOTS AND SMALL BRKS IN CLOUD CVR. SFC LOW FORMS OFF CAROLINAS SUN AND MON...WHCH WL PROVIDE SOME LLVL FRCG ALG THE COAST AND ARND THE BAY TO CONT SLGT CHCS THERE INTO MON. WTH CONTD DRYING FROM THE N AND W...BRKS IN CLOUD CVR BY LTR SUNDAY...SUNDAY NGT AND MON...SPREADING FROM NW TO SE. TEMPS RCHG MID/UPR 80S BY MON. && .LONG TERM (MONDAY NIGHT THROUGH FRIDAY)... MEAN NRN STREAM UPR TROF AXIS SHIFTS OFFSHORE SO CONTD DRYING...THEN FLAT UPR RDG BUILDS IN TO WARM US TO ARND/ABV NORMAL...BUT NOTHING LIKE THE HEAT OF LAST WK. SOME HINTS OF ANOTHER NRN STREAM SYSTEM APPCHG BY THE END OF THE WK. && .AVIATION... MVFR/IFR IN CIGS AND VSBY EARLY THIS MORN...OTRW...VFR ALL AREAS THIS MORNING AND THIS AFTN. ORF/PHF/ECG OCNL MVFR IN SCT SHRA/TSRA LT THS AFTN AND EVE. && .MARINE... ONSHORE FLO PICKS UP BY SUNDAY NGT AND MON...BUT JUST BELOW SCA. WL BE CLOSE TO SCA SUNDAY NGT AND MON SO STAY TUNED WTH UPDATED INFO LTR TODAY AND TNGT. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SHORT TERM...NS LONG TERM...NS AVIATION...LYNCH MARINE...LYNCH
Hazardous weather outlook, Jul 30, 5:30 AM EDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 530 AM EDT SAT JUL 30 2005 ANZ630>632-650-652-654-656-658- MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-311030- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY- COASTAL WATERS FROM FENWICK ISLAND TO CHINCOTEAGUE OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT TO NC-VA BORDER OUT 20 NM- COASTAL WATERS FROM NC-VA BORDER TO CURRITUCK BEACH LIGHT OUT 20 NM- ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA- CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC- CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC- ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA- GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD- ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA- LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA- MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA- NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC- NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC- POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA- SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA- VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD- YORK VA- 530 AM EDT SAT JUL 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA... NORTHEAST NORTH CAROLINA AND THE EASTERN MARYLAND SHORE. .DAY ONE...TODAY... SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. PONDING OF WATER ON ROADWAYS IS POSSIBLE IN AREAS OF HEAVIER RAIN. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FORECASTER ID 07 THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.
In the hours before
Special weather statement, Jul 30, 4:12 AM EDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 412 AM EDT SAT JUL 30 2005 VAZ100-300930- NORTHAMPTON VA- 412 AM EDT SAT JUL 30 2005 ...CLUSTER OF THUNDERSTORMS ARE AFFECTING THE VIRGINIA DELMARVA... AT 409 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS 8 MILES EAST OF NORTHAMPTON COUNTY...OR ABOUT 9 MILES SOUTHEAST OF EXMORE...MOVING SLOWLY NORTHEAST AT 15 MPH. THE STORMS WILL BE NEAR RURAL NORTHEASTERN NORTHAMPTON COUNTY AT 420 AM EDT. THE STORMS WILL BE SLOW MOVING...AND COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES AN HOUR...SO SOME LOCALIZED POOR DRAINAGE FLOODING WILL BE POSSIBLE. OCCASIONAL LIGHTNING WILL ALSO BE OBSERVED. MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS. LYNCH
Special weather statement, Jul 30, 8:57 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 857 AM EDT SAT JUL 30 2005 MDZ021-023-301400- DORCHESTER MD-SOMERSET MD- 857 AM EDT SAT JUL 30 2005 ...LINE OF THUNDERSTORMS OVER THE MARYLAND EASTERN SHORE... AT 857 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 23 MILES SOUTH OF DORCHESTER COUNTY TO EAST CENTRAL SOMERSET COUNTY...OR FROM 18 MILES SOUTHEAST OF LEXINGTON PARK TO 6 MILES WEST OF POCOMOKE CITY. THE LINE WAS MOVING SOUTHEAST AROUND 10 MPH. STRONG THUNDERSTORMS WILL POSSIBLY BE NEAR... UPPER FAIRMOUNT AROUND 905 AM... FAIRMOUNT AROUND 935 AM... RUMBLEY AROUND 940 AM... KINGSTON AROUND 945 AM... REHOBETH AROUND 1000 AM... WIND GUSTS TO 40 MPH...FREQUENT DANGEROUS LIGHTNING...AND HEAVY RAIN MAY OCCUR IN THE STRONGEST STORMS. IN ADDITION...THESE STORMS COULD PRODUCE A WATERSPOUT ALONG THE CHEASAPEAKE BAY COASTAL AREAS. RESIDENTS ALONG THE COAST SHOULD REMAIN ALERT FOR RAPIDLY CHANGING AND UNEXPECTED WEATHER CONDITIONS. FOSTER
Nearby
Tornado Warnings in Maryland, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.